Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


combivir /sustiva..which is the culprit??
Oct 3, 2003

Hi there, 43 year old female here, HIV/HCV infected for 19 years. I've been on the same effective regimen for about 4 or 5 years: Combivir and Sustiva. Undetectable viral load; CD4's 700--very good overall health. I'd like to alter the course of the facial wasting, skinny arms and legs, veins popping out, only gain weight in abdomen and breasts. What would be a recommended change...my doc isn't really up on this stuff. (P.S. Did a very short combo which included D4T, many years back) Many thanks for any assistance!

Response from Dr. Moyle

In your circumstances I would generally look at changing away from the AZT component of your Combivir tablets. The usual replacement is abacavir and clinical trials have indicated that fat may recover overtime after this switch. It may take one to two years before you can see that new fat. The other advantage of using abacavir in this circumstances is that it will eventually be available in a combination tablet with 3TC (the other component of your Combivir) and this combination tablet should be suitable for once daily administration.

Best wishes

Graeme Moyle


Previous
drug holiday
Next
dental trouble due to hiv complications?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement